NURS 6521N Week 10 Quiz
NURS 6521N Week 10 Quiz
1. A patient is pregnant and is at 7 weeks' gestation. She has type 1 diabetes and has been taking insulin since she was 13 years old. She asks the nurse if the insulin will be harmful to her baby. The best response to the patient by the nurse would be
2. A pregnant patient who has diabetes has been admitted to the hospital to begin labor. Since the patient has diabetes, the physician has decided to use oxytocin (Pitocin) to initiate labor contractions. When talking to the patient about the adverse effects of the drug, the nurse should understand that the most common adverse effects of the drug include
3. A patient is taking etoposide for a testicular tumor refractory to treatment. The nursing assessment reveals that he is also taking warfarin. The nurse must carefully monitor for which of the following?
4. A 51-year-old female patient has been receiving doxorubicin (Adriamycin) for metastatic breast cancer. Her medical record indicates she has cardiomyopathy and a cumulative dose of 300 mg/m2 of doxorubicin. Which of the following measures would help limit the severity of the cardiomyopathy in this patient?
5. A male patient with a medical background tells the nurse that he is not satisfied with the oral synthetic testosterone that has been prescribed for him and he would like to try a natural form of oral testosterone. Which of the following would be an appropriate response by the nurse?
6. A woman is receiving prolonged drug therapy during her complicated pregnancy, and it may pose a risk to both the mother and the fetus. The primary care physician has made dosage adjustments to minimize adverse effects and prevent toxicity. The nurse should make sure
7. The nurse recognizes that the potential for teratogenic drug effects is not static throughout the prenatal and postnatal periods. The potential for teratogenic effects is highest during
8. A woman is receiving magnesium sulfate for intrapartum eclampsia. The patient is perspiring and her blood pressure is 88/50. The serum magnesium level is 10 mg/dL. The nurse will interpret these manifestations as
9. Alprostadil (Caverject), a drug used to treat erectile dysfunction, has been prescribed to a 42-year-old patient. When providing education to the patient and his wife, the nurse should inform the wife about which of the following adverse effects?
10. A 54-year-old woman with a history of osteoporosis has been prescribed ciprofloxacin for recurrent cystitis. Because of the patient's history, the nurse would be sure to discuss with the woman the use of
11. A female patient is taking oral cyclophosphamide therapy for breast cancer. Because of possible adverse effects of the drug, the nurse will instruct the patient to do which of the following?
12. A nurse is discussing with a 58-year-old male patient the causes of erectile dysfunction in men over 50 years of age. Which of the following will the nurse inform the patient is the primary physical cause of erectile dysfunction of men in this age group?
13. A woman who is in the second trimester of her first pregnancy has been experiencing frequent headaches and has sought advice from her nurse practitioner about safe treatment options. What analgesic can the nurse most safely recommend?
14. A pregnant patient asks the nurse what over-the-counter medication she can take for recurring headaches. The nurse should recommend
15. A nurse is providing patient education to a 23-year-old woman who is starting the norelgestromin/ethinyl estradiol transdermal system (Ortho Evra). Because this is the patient's first time to use the birth control patch, the nurse will instruct her to apply the patch
16. A nurse is working with a 16-year-old pregnant teen and assessing for behavior that may put the baby at risk. The most important assessment the nurse can make is
17. A 38-year-old pregnant patient admits to the nurse that she is an alcoholic and has been consuming alcohol during her pregnancy. The nurse knows that using alcohol during pregnancy may result in a child who presents with
18. A 36-year-old woman with a history of dysmenorrhea has begun treatment with progesterone, which she will be receiving by the intramuscular route. The nurse participating in the woman's care should prioritize which of the following potential nursing diagnoses?
19. A 20-year-old woman will soon begin taking oral contraceptives for the first time. What advice should the nurse provide to this patient?
20. A male patient is taking finasteride for BPH. Which of the following will the nurse evaluate at each clinic visit?
21. A 20-year-old woman has been prescribed estrogen. As with all women taking estrogen, the nurse will carefully monitor the patient for which of the following?
22. A female patient has been prescribed estrogen therapy. Which of the following will the nurse advise the patient is a common adverse effect of estrogen therapy?
23. A 59-year-old man with a recent history of erectile dysfunction has been assessed and prescribed sildenafil (Viagra). When providing patient education to this man, the nurse should tell him which of the following?
24. A 36-year-old patient comes to the clinic and tells the nurse that she suspects that she is pregnant. During the initial assessment, the nurse learns that the patient is currently taking medications for diabetes, hypertension, and a seizure disorder. The nurse would be most concerned about which of the following medications?
25. After 6 months of unsuccessfully trying to conceive, a 31-year-old woman and her husband have sought a referral to a fertility specialist in order to explore their options. A nurse at the clinic should recognize that the woman may benefit from
26. A nurse is caring for a patient who is at 28 weeks' gestation and is receiving terbutaline (Brethine) to control preterm labor. Which of the following assessment parameters should the nurse prioritize?
27. A male patient is experiencing climacteric symptoms secondary to androgen deficiency. His physician has prescribed testosterone. The nursing assessment reveals that the patient has had a myocardial infarction. The combination of testosterone therapy and a history of myocardial infarction would place that patient at a significantly higher risk of
28. A patient is being discharged from the hospital and will be taking oxybutynin (Ditropan) for overactive bladder. The nurse will instruct the patient that she will be taking a medication
29. A nurse practitioner is reviewing the prepregnancy medication regimen of a patient who has just had a positive pregnancy test. The nurse should be aware of which of the following changes in pharmacokinetics that accompanies pregnancy?
30. A man has a demonstrated history of androgen deficiency and the consequences of this health problem include an inability to maintain an erection. Which of the following medications would best address this patient's erectile dysfunction (ED)?
31. A 68-year-old man is being treated for benign prostatic hypertrophy (BPH) and began treatment with finasteride (Proscar) 3 months ago. When planning the care of this patient, what desired outcome should the nurse prioritize?
32. A 56-year-old woman will soon begin treatment of her overactive bladder with tolterodine (Detrol). What patient teaching should the nurse provide to this woman?
33. A 29-year-old pregnant patient is extremely upset about having to take medication for a pre-existing medical condition. She is consumed with fear that her baby will be born with a physical deformity or a congenital anomaly but knows that she has to take the medication. She talks constantly about this and is unable to sleep most nights. Which of the following is the most appropriate nursing diagnosis for this patient is?
34. A male patient is trying to decide if he should use finasteride (Proscar) to treat benign prostatic hypertrophy (BPH). When providing information about the drug, the nurse will include which of the following as a risk associated with finasteride therapy?
35. A patient is taking flavoxate hydrochloride (Urispas) to help control an overactive bladder. On a follow-up visit to the clinic, the nurse will question the patient about which of the following?
36. A nurse is instructing a 19-year-old female patient on the use of fluconazole for candida vaginitis. A teaching priority will be to
37. A patient has acquired primary hypogonadism and has been prescribed testosterone transdermal (Androderm) patches. When educating the patient on how to administer the drug, the nurse will instruct him to
38. Which of the following would the nurse include in a teaching plan about the signs and symptoms of thrombophlebitis and thromboembolism that should be reported by a patient taking estrogen?
39. On the advice of her sister, a 52-year-old woman has visited her nurse practitioner to discuss the potential benefits of hormone replacement therapy in controlling the symptoms of menopause. Which of the following responses by the nurse is most appropriate?
40. A 71-year-old man has just been prescribed finasteride (Proscar). Which of the following complaints by this patient most likely indicated a need for this drug?
|Institution & Term/Date|
Tags: NURS 6521N